A 27-year-old member asked:
Disclaimer

i've been on omnicef (cefdinir) for 5 days for an ear infection and just got an antibiotic shot as well. the infection seems to be getting worse. what is wrong?

4 doctor answers
Dr. Anifat Balogun
28 years experience ENT and Head and Neck Surgery
Ear infection worse: Double check with you prescribing provider or see an otolaryngologist. You may not have sufficient antibiotic coverage for the type of bacteria causing the infection, particularly if you are continuing to have fevers.
Answered on Apr 30, 2015
Dr. David Astrachan
36 years experience ENT and Head and Neck Surgery
Symptoms?: Is it truly an ear infection? Did you lose a significant amount of your hearing? Have you had discharge or drainage from your ear? Has your nose been congested? Have you been blowing yellow or green mucous? If the answers are yes to most of these questions then it is possible that the bacteria involved is not sensitive to Omnicef (cefdinir) and it needs to be changed. Hopefully you are seeing an ENT doctor.
Answered on Apr 30, 2015
Dr. Thomas Hansbrough
43 years experience ENT and Head and Neck Surgery
Resistent infection: You may have a resistant bacteria or viral infection unresponsive to your medication. Return to your doctor for re-evaluation.
Answered on Apr 30, 2015
6
6 thanks
Dr. Glenn Kaye
29 years experience ENT and Head and Neck Surgery
Drops: If your infection is an external ear infection, rather than a middle ear infection, it will not respond to oral antibiotics. External ear infections must be treated topically (with ear drops), and the ear must be carefully cleaned of debris. You should see an otolaryngologist to make sure you are on the right treatment.
Answered on Sep 28, 2016
1
1 comment
7
7 thanks
Dr. Gregory Mosolf
24 years experience Pediatrics
A good idea to see an ENT. You could also have a middle ear infection with a resistant organism (probably why your doc gave you the shot). It may be necessary to get a culture from the ear. A culture will help the docs determine what is the best antibiotic.
Feb 3, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 18-year-old male asked:
Dr. Shah Chowdhury
41 years experience Pediatrics
Skin infection: Omnicef (cefdinir) is one of the prescrition medicine physician writes for recurrent middle ear infections. You have skin or soft tissue infection f ... Read More
1
1 thank
A 40-year-old male asked:
Dr. James Ferguson
45 years experience Pediatrics
Doubt it: I would defer to the actual rules of each center, but expect you would be excluded from donating while on any antibiotic and for a day or more after. ... Read More
A 1-year-old member asked:
Dr. Holly Maes
35 years experience Pediatrics
Culture fluid: If cultures have not been done, it is essential they get done ASAP. Since so many things have been tried, it's essential to know what the cause is a ... Read More
1
1 thank
A 17-year-old male asked:
Dr. Anthony Leazzo
A Verified Doctor answered
A US doctor answered Learn more
Yes: This treatment sounds reasonable. There are no interactions between your medications.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month